Flood, Warrick
- When
- May 12, 8:00 AM CST to May 19, 5:00 PM CST
- Where
- Warrick forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.092, -87.272 (the zone’s center; the record gives no point)
Due to very heavy rain from repeated thunderstorm activity, the Ohio River went above flood stage along some stretches. 6 feet on May 15.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Due to very heavy rain from repeated thunderstorm activity, the Ohio River went above flood stage along some stretches. At Newburgh Lock and Dam, where flood stage is 38 feet, the river crested at 40.6 feet on May 15. At Mount Vernon, the river crested almost three feet above flood stage. The flooding was minor, but it had a significant impact on farming operations in the flood plain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 12, 2:20 AM CST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 320 AM CDT MON MAY 12 2003 FINALLY BROKE OUT OF SW SVR WX FLOW PATTERN. WILL TRANSITION TO A WEAKER AND DRIER WNW FLOW. LITTLE IN THE WAY OF CLOUDS UNTIL TUESDAY...WHEN MID LEVEL MSTR BEGINS TO INCREASE. THIS AHEAD OF A DVLPG WAVE PER THE MODELS OVER MO...WHICH WILL BRING A CHANCE OF RAIN INTO THE REGION BY LATE TUE NIGHT SE MO...AND WED ELSEWHERE. MODELS AGREE ON TAKING BULK OF PRECIP SOUTH/WEST OF THE REGION...CLOSER TO THE SURFACE FRONT. ETA CONTINUES TO BE MORE AGGRESSIVE DVLPG THE RAIN. WILL BASICALLY GO WITH WHAT WE ADVERTISE IN OUR CURRENT GRIDS. LATEST GFS SHOWS A SLIGHTLY STRONGER SYSTEM MOVING INTO THE PLAINS FRIDAY...BUT NOT LIFTS THE SYSTEM ALMOST DUE NORTH ON THE WEST SIDE OF A DEVELOPING BLOCKING RIDGE PATTERN OVER THE WESTERN GREAT LAKES. WILL CONTINUE WITH SMALL CHC OF SHOWERS/THUNDERSTORMS ON SAT...BUT WILL GO WITH DRY CONDITIONS SUNDAY AS SURFACE HIGH BUILDS SOUTH ACROSS THE LAKES. TEMPS WERE BASICALLY LEFT IN TACT...BLENDING OUR VALUES A BIT WITH MEX AND FWC. DID UP HIGHS A BIT FRI AND SUN DUE TO A DRIER FORECAST THIS PACKAGE...BUT DID NOT EXCEED NEW MEX (GFS) NUMBERS. .PAH...NONE. MEFFERT
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-131000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT MON MAY 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A UPPER LEVEL STORM AND ASSOCIATED FRONTAL SYTEM WILL APPROACH THE AREA WEDNESDAY...BRINGING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS. HOWEVER...NO SEVERE STORMS ARE ANTICIPATED AT THIS TIME. ANOTHER UPPER LEVEL SYSTEM MAY BRUSH THE REGION AGAIN ON SATURDAY. ONCE AGAIN...ANY THUNDERSTORMS WITH THIS SYTEM SHOULD REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MEFFERT
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351808, 5351809, 5351810.